Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 82, NWS Albany, NY

July 9, 2014Albany County, Rensselaer County, Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 9, 2014, 3:57 PM EDT for Albany County, Rensselaer County, Saratoga County, New York. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 3:57 PM EDT (19:57 UTC)
Expired
Jul 9, 2014, 5:00 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 45 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 3:57 PM EDTTSTM WND GST 63Latham, NY
Jul 9, 4:05 PM EDTTSTM WND DMG1 W South Troy, NYTREE LIMBS DOWN
Jul 9, 4:06 PM EDTTSTM WND DMGTroy, NYTREE DOWN.
Jul 9, 4:07 PM EDTTSTM WND DMGTroy, NYTREE AND WIRES DOWN AT 2ND AVE AND 113 AND 114TH STREET
Jul 9, 4:12 PM EDTTSTM WND DMGWatervliet, NYLARGE TREE LIMBS DOWN
Jul 9, 4:20 PM EDTTSTM WND DMG1 Ssw Sycaway, NYTREE AND WIRES DOWN AT HUNTER LN AND S. LAKE AVE.
Jul 9, 4:30 PM EDTTSTM WND DMG1 Ne Mountain View, NYTREE AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WUUS51 KALY 091957
SVRALY
NYC001-083-091-092100-
/O.NEW.KALY.SV.W.0082.140709T1957Z-140709T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...COLONIE...
  COHOES...ALBANY...
  NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...HOOSICK FALLS...
  EXTREME SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 500 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LOUDONVILLE...OR NEAR ALBANY...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERFORD AND 7 MILES NORTH OF WEST SAND LAKE BY 405 PM EDT...
  BRUNSWICK CENTER AND CENTER BRUNSWICK BY 410 PM EDT...
  GRAFTON AND 6 MILES NORTH OF BERLIN BY 425 PM EDT...
  6 MILES SOUTH OF HOOSICK FALLS BY 440 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4270 7329 4260 7381 4261 7383 4277 7388
      4278 7381 4279 7379 4279 7381 4280 7380
      4288 7360 4295 7331 4294 7328 4277 7329
      4272 7327
TIME...MOT...LOC 1957Z 251DEG 28KT 4271 7372

$$

GJM
1 follow-up statement
995 
WWUS51 KALY 092015
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT WED JUL 9 2014

NYC001-091-092024-
/O.CAN.KALY.SV.W.0082.000000T0000Z-140709T2100Z/
ALBANY NY-SARATOGA NY-
415 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN SARATOGA
AND NORTHEASTERN ALBANY COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF SOUTHEAST SARATOGA AND EASTERN 
ALBANY COUNTIES.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4270 7329 4261 7376 4264 7375 4270 7370
      4277 7368 4281 7366 4285 7366 4288 7360
      4295 7331 4294 7328 4277 7329 4272 7327
TIME...MOT...LOC 2014Z 251DEG 28KT 4275 7355

$$

NYC083-092100-
/O.CON.KALY.SV.W.0082.000000T0000Z-140709T2100Z/
RENSSELAER NY-
415 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN RENSSELAER COUNTY...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CLUMS CORNER...OR NEAR TROY...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  QUACKENKILL AND RAYMERTOWN BY 420 PM EDT...
  GRAFTON...EAST GRAFTON...BOYNTONVILLE AND FACTORY HOLLOW BY 425 PM
  EDT...
  BABCOCK LAKE...STILLHAM...PETERSBURG AND POTTER HILL BY 430 PM
  EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4270 7329 4261 7376 4264 7375 4270 7370
      4277 7368 4281 7366 4285 7366 4288 7360
      4295 7331 4294 7328 4277 7329 4272 7327
TIME...MOT...LOC 2014Z 251DEG 28KT 4275 7355

$$

GJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:55 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 9, 1:55 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
155 PM EDT WED JUL 9 2014

.SYNOPSIS...
A COLD FRONT WILL SLOWLY TRACK ACROSS THE REGION TODAY...TRIGGERING
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL
GRADUALLY BUILD IN BEHIND THE FRONT FROM THE GREAT LAKES...BRINGING
A RETURN TO FAIR WEATHER...ALONG WITH LESS HUMID CONDITIONS FOR
TONIGHT THROUGH THE END OF THE WORKWEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 123 PM...SPC HAS PLACED THE REGION IN A SLIGHT RISK AREA FOR
SEVERE TSTMS...MAINLY FOR POTENTIAL STRAIGHT LINE WIND DAMAGE. HAVE
UPDATED THE WX GRIDS TO REFLECT THIS AND HAVE ALSO MADE SOME MINOR
CHANGES TO THE HOURLY TEMP GRIDS.

THE COLD FRONT OVER FAR NRN AND WRN NY WILL SLOWLY SETTLE SOUTHWARD
TODAY. HOWEVER...AS A COUPLE OF UPPER LEVEL SHORTWAVES PIVOT
NORTHEASTWARD...A WAVE IS EXPECTED TO DEVELOP ALONG THIS BOUNDARY
ACROSS WEST/CENTRAL NYS. THE COMBINATION OF DYNAMICAL FORCING
ASSOCIATED WITH THE APPROACHING UPPER LEVEL SHORTWAVES...AND THE
FRONT...COMBINED WITH INCREASING INSTABILITY WILL LEAD TO THE
DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FOR
THIS AFTERNOON. THE COMBINATION OF STRONG WINDS ALOFT...WITH 0-6 KM
BULK SHEAR VALUES IN THE 40-50 KT RANGE...AND STEEPENING LOW AND MID
LEVEL LAPSE RATES...AND DRY AIR ENTRAINMENT SHOULD ALLOW FOR TALLER
CONVECTIVE ELEMENTS TO HAVE STRONG GUSTY WINDS...AND POSSIBLY SOME
HAIL. FORECAST SOUNDINGS SUGGEST A BIT OF AN INVERTED V TYPE
SOUNDING...WHICH MAY HELP INTENSIFY DOWNDRAFT POTENTIAL FROM EVEN
LOWER TOPPED CONVECTION THAT DEVELOPS. THE OVERALL AREAL COVERAGE
SHOULD BE GENERALLY SCATTERED THIS AFTERNOON...MOST LIKELY EVOLVING
INTO SMALL CLUSTERS OR LINES. NOT ONLY ARE THE LOW LEVEL LAPSE RATES
EXPECTED TO BE STEEP...BUT ALSO THE MID LEVEL LAPSE RATES...IN THE
700-500 MB RANGE...ARE FORECAST TO REACH 6 TO 6.5 C/KM...ESP ON THE
00Z/09 NAM...WHICH AGAIN COULD INCREASE THE POTENTIAL FOR HAIL.
SO...THE BOTTOM LINE IS THAT IT COULD POTENTIALLY BE THE THIRD
CONSECUTIVE DAY OF ACTIVE WEATHER IN OUR REGION WITH REGARD TO
CONVECTION.

IT SHOULD BE WARM AND BREEZY...WITH SOME WIND GUSTS POSSIBLY
REACHING 25-30 MPH THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN
ADIRONDACKS WHERE THE PRESSURE GRADIENT WILL BE GREATEST.

MAX TEMPS SHOULD REACH THE MID TO UPPER 80S IN THE HUDSON RIVER
VALLEY FROM ALBANY SOUTH...AND GENERALLY LOWER/MID 80S ACROSS THE
MOHAWK VALLEY...WITH MAINLY 70S TO NEAR 80 ACROSS HIGHER
ELEVATIONS.

HUMIDITY LEVELS MAY BE A BIT LESS THAN MONDAY...ESPECIALLY ACROSS
THE SOUTHERN ADIRONDACKS AND UPPER HUDSON VALLEY...WHERE DEWPOINTS
MAY FALL INTO THE UPPER 50S TO LOWER 60S THIS AFTERNOON...WHILE
GENERALLY REMAINING IN THE MID TO SOME UPPER 60S FURTHER SOUTH AND
EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
TONIGHT...SOME LINGERING ISOLATED/SCATTERED SHOWERS AND
THUNDERSTORMS MAY BE ONGOING ACROSS PORTIONS OF THE MID HUDSON
VALLEY...NW CT...AND PERHAPS THE BERKSHIRES. THIS SHOULD DIMINISH
AND/OR MOVE SOUTH AND EAST OF THE REGION BY MIDNIGHT...WITH CLEAR
TO PARTLY CLOUDY SKIES DEVELOPING IN THE WAKE OF THE COLD FRONT.
TEMPS SHOULD FALL INTO THE 50S TO LOWER 60S IN MOST AREAS.

THURSDAY...HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION FROM
THE GREAT LAKES REGION. HOWEVER...THE MAIN UPPER LEVEL TROUGH AND
ASSOCIATED MID LEVEL COLD POOL WILL TRANSLATE EAST ACROSS THE
REGION IN THE AFTERNOON. THIS COULD PROVIDE JUST ENOUGH
FORCING...COMBINED WITH SOME SHALLOW INSTABILITY...TO PRODUCE
ISOLATED SHOWERS ACROSS PORTIONS OF THE MID HUDSON
VALLEY...EASTERN CATSKILLS...AND NW CT IN THE AFTERNOON...WHERE
LOW LEVEL MOISTURE MAY BE A BIT DEEPER. WILL HOLD OFF ON ANY
MENTION OF SHOWERS ELSEWHERE...BUT TRENDS WILL NEED TO BE
WATCHED...IN CASE ISOLATED SHOWER DEVELOPMENT EXPANDS SLIGHT
FURTHER N AND W. OTHERWISE...MAX TEMPS SHOULD BE GENERALLY IN THE
UPPER 70S TO LOWER 80S IN VALLEYS...AND UPPER 60S TO LOWER 70S FOR
HIGHER ELEVATIONS.

THU NT-FRI NT...GENERALLY FAIR AND COOL FOR THE NIGHTS...WITH MIN
TEMPS FALLING INTO THE 50S...WITH SOME 40S POSSIBLE ACROSS THE
SOUTHERN ADIRONDACKS. AS FOR FRIDAY...FOR NOW HAVE KEPT CONDITIONS
DRY. HOWEVER...SOME MODELS DO SUGGEST THAT A SHORTWAVE PIVOTING
SOUTHEAST ON THE BACK SIDE OF THE LIFTING UPPER LEVEL TROUGH
ALLOWS FOR CLOUDS...AND EVEN SOME SHOWERS TO OCCUR...ESP ACROSS
HIGHER TERRAIN. AGAIN...MODEL TRENDS WILL NEED TO BE WATCHED.
OTHERWISE...MAX TEMPS SHOULD REACH THE LOWER/MID 80S IN
VALLEYS...AND 70S FOR MOST HIGHER ELEVATIONS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
WE BEGIN THE LONG TERM WITH A TRANQUIL START TO THE WEATHER ON
SATURDAY MORNING WITH SURFACE RIDGE OVER THE REGION.
HOWEVER...UPSTREAM WARM FRONT WILL BE APPROACHING THROUGHOUT THE
DAY.  NCEP MODEL AND INTERNATIONAL GLOBAL MODEL SUITES DIFFER WITH
TIMING OF THIS FEATURE AS WPC GUIDANCE OFFERS A MORE STABLE
SOLUTION.  THE FORECAST WILL FAVOR A DRIER FORECAST AND NEAR
SEASONABLE TEMPERATURES.

THE REMAINDER OF THE FORECAST BECOMES INCREASINGLY MORE ACTIVE AS AN
UNSEASONABLY DEEP UPPER LOW BEGINS TO DIVE SOUTHWARD ACROSS CENTRAL
CANADA.  SOUTHERN PERIPHERY OF THIS DIGGING TROUGH WILL EXPERIENCE
AN INCREASE IN WIND MAGNITUDES.  THE COMBINATION OF THESE INCREASING
UPPER DYNAMICS...SURFACE CONVERGENCE ALONG COLD FRONTS...AND LIKELY
INSTABILITY TO RESULT IN THE CHANCE FOR CONVECTION BEGINNING SUNDAY
AND CONTINUING THROUGH TUESDAY.  WE WILL KEEP POPS WELL INTO THE
SCATTERED CATEGORY.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD ENDING AT
18Z THURSDAY. THE EXCEPTIONS WILL BE POSSIBLE CONVECTION THIS
AFTERNOON AND EVENING WHICH COULD PRODUCE BRIEF PERIODS OF MVFR TO
IFR CONDITIONS AT THE TAF SITES. THE REGION IS ALSO IN A SLIGHT RISK
FOR SEVERE TSTMS...SO THERE IS THE POTENTIAL FOR LARGE HAIL AND
STRONG WINDS...BUT DUE TO THE ISOLD TO SCT NATURE OF THE CONVECTION
THIS AFTN/EVE...WILL ONLY FORECAST A TEMPO GROUP FOR TSTMS BETWEEN
18Z AND 22Z WITH MVFR CONDITIONS. ANY CONVECTION WILL END BETWEEN
00Z AND 02Z THIS EVENING.

LATER TONIGHT MVFR/POSSIBLY IFR FOG POSSIBLE...ESPECIALLY WHERE PCPN
OCCURS THIS AFTN/EVE. THE MOST LIKELY AREA FOR MVFR/IFR FOG WILL BE
KGFL.

SURFACE WINDS WILL BE SOUTH TO SOUTHWEST MOST OF THE AFTN AT 8 TO 12
KTS WITH GUSTS OF 15 TO 20 KTS. THE WINDS WILL TEND TO BECOME MORE
WESTERLY TOWARD SUNSET WITH THE SPEEDS DECREASING. GENERALLY LIGHT
AND VARIABLE WINDS LATE TONIGHT AND EARLY THURSDAY MORNING...THEN
NORTH OR NORTHWEST AT 8 KTS OR LESS ON WEDNESDAY.

OUTLOOK...

THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
...WIND GUSTS OF 25-30 MPH POSSIBLE THIS AFTERNOON...

A COLD FRONT WILL SLOWLY TRACK ACROSS THE REGION TODAY...TRIGGERING
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
WILL GRADUALLY BUILD IN BEHIND THE FRONT FROM THE GREAT
LAKES...BRINGING A RETURN TO FAIR WEATHER...ALONG LESS HUMID
CONDITIONS FOR TONIGHT THROUGH THE END OF THE WORKWEEK.

&&

.HYDROLOGY...
RAINFALL AMTS FROM MONDAY EVENING/NIGHT CONVECTION GENERALLY
RANGED FROM ONE QUARTER...TO TWO THIRDS OF AN INCH...ALTHOUGH
LOCALLY HIGHER AMTS DID OCCUR.

ADDITIONAL RAINFALL AMTS THIS AFTERNOON/EVENING SHOULD GENERALLY
RANGE FROM ONE TENTH...TO ONE THIRD OF AN INCH.

GENERALLY DRY CONDITIONS ARE EXPECTED FROM TONIGHT THROUGH AT
LEAST EARLY SATURDAY.

SOME MINOR RISES ON AREA RIVERS/STREAMS COULD OCCUR FROM THE
RECENT RAINFALL...OTHERWISE RIVER LEVELS ARE EXPECTED TO REMAIN
STEADY...OR FALL SLIGHTLY THROUGH SATURDAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...GJM/KL
SHORT TERM...KL
LONG TERM...BGM
AVIATION...GJM
FIRE WEATHER...HWJIV/KL
HYDROLOGY...HWJIV/KL
Hazardous weather outlook, Jul 9, 1:24 PM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
124 PM EDT WED JUL 9 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
124 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON...IN ASSOCIATION WITH A COLD FRONT MOVING
SOUTHEASTWARD. SOME THUNDERSTORMS COULD CONTAIN DAMAGING WINDS AT 58
MPH AND GREATER...AND HAIL ONE INCH IN DIAMETER AND GREATER. THUNDERSTORMS
SHOULD MOVE FROM THE WEST...TOWARD THE EAST AT AROUND
30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Jul 9, 11:44 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1144 AM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     COPAKE                  42.10N  73.55W
07/08/2014                   COLUMBIA           NY   911 CALL CENTER

            TREE DOWN ACROSS TWIN BRIDGES ROAD

&&

EVENT NUMBER ALY1400338

WASULA
Local storm report, Jul 9, 11:45 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1145 AM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     ANCRAM                  42.05N  73.64W
07/08/2014                   COLUMBIA           NY   911 CALL CENTER

            WIRES DOWN

&&

EVENT NUMBER ALY1400339

WASULA
Local storm report, Jul 9, 11:47 AM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1147 AM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     1 NNE NORTHWOOD         43.36N  75.06W
07/08/2014                   HERKIMER           NY   AMATEUR RADIO

            TREE ON WIRE ON FIRE IN THE VICINITY OF 400 WHEELERTOWN
            ROAD

0732 PM     TSTM WND DMG     SCHUYLER CORNERS        42.90N  75.00W
07/08/2014                   HERKIMER           NY   911 CALL CENTER

            TREE BLOCKING ROAD

0736 PM     TSTM WND DMG     POLAND                  43.23N  75.06W
07/08/2014                   HERKIMER           NY   911 CALL CENTER

            MULTIPLE TREES AND WIRES DOWN COUNTYWIDE...TREE AND
            WIRES ON HOUSE AND WIRES ON ROAD IN POLAND-NORWAY

0736 PM     TSTM WND DMG     NEWPORT                 43.19N  75.02W
07/08/2014                   HERKIMER           NY   911 CALL CENTER

            TREE DOWN AND ON FIRE

0745 PM     TSTM WND DMG     WEST WINFIELD           42.88N  75.19W
07/08/2014                   HERKIMER           NY   FACEBOOK

            TREES AND WIRES DOWN

0749 PM     TSTM WND DMG     CEDARVILLE              42.93N  75.11W
07/08/2014                   HERKIMER           NY   FACEBOOK

            TREES AND WIRES DOWN

0818 PM     TSTM WND DMG     ST. JOHNSVILLE          43.00N  74.68W
07/08/2014                   MONTGOMERY         NY   PUBLIC

            WIRES DOWN ON A HOUSE

0820 PM     TSTM WND DMG     LAKE PLEASANT           43.47N  74.41W
07/08/2014                   HAMILTON           NY   TRAINED SPOTTER

            3 TREES DOWN

0842 PM     TSTM WND DMG     1 W BATCHELLERVILLE     43.21N  74.10W
07/08/2014                   SARATOGA           NY   RETIRED NWS EMP.

            MULTIPLE TREES DOWN

0845 PM     TSTM WND DMG     1 ENE TRIBES HILL       42.95N  74.28W
07/08/2014                   MONTGOMERY         NY   PUBLIC

            LIMBS DOWN ON WIRES JUST OFF MOHAWK ROAD

0845 PM     TSTM WND DMG     RANDALL                 42.91N  74.44W
07/08/2014                   MONTGOMERY         NY   PUBLIC

            TREE DOWN ON ROUTE 5S BY ARGERSINGER ROAD

0848 PM     TSTM WND DMG     FONDA                   42.95N  74.37W
07/08/2014                   MONTGOMERY         NY   PUBLIC

            TREE ON WIRES AT 20 EAST MAIN STREET

0857 PM     TSTM WND DMG     1 NW ASHLAND            42.31N  74.34W
07/08/2014                   GREENE             NY   911 CALL CENTER

            TREE DOWN PARTIALLY ON RESIDENCE

0900 PM     TSTM WND DMG     WINDHAM                 42.31N  74.25W
07/08/2014                   GREENE             NY   911 CALL CENTER

            TREES DOWN

0900 PM     TSTM WND DMG     HAGAMAN                 42.97N  74.15W
07/08/2014                   MONTGOMERY         NY   PUBLIC

            TREE DOWN ON WIRES ON JONES ROAD

0905 PM     TSTM WND DMG     WAWARSING               41.76N  74.36W
07/08/2014                   ULSTER             NY   EMERGENCY MNGR

            ROUTE 52 CLOSED IN BOTH DIRECTIONS WITH DOWNED TREES.

0906 PM     TSTM WND DMG     NAPANOCH                41.75N  74.37W
07/08/2014                   ULSTER             NY   911 CALL CENTER

            TREES DOWN

0906 PM     TSTM WND DMG     RANDALL CORNER          43.21N  73.79W
07/08/2014                   SARATOGA           NY   RETIRED NWS EMP.

            2 TREES DOWN ON SPIRE FALLS ROAD

0915 PM     TSTM WND DMG     1 WNW GLENS FALLS       43.31N  73.66W
07/08/2014                   WARREN             NY   FACEBOOK

            PART OF TREE DOWN...12 INCH DIAMETER AT HARRISON AVE
            AND CRANDALL ST

0916 PM     TSTM WND DMG     ACCORD                  41.79N  74.23W
07/08/2014                   ULSTER             NY   911 CALL CENTER

            TREES DOWN

0923 PM     TSTM WND GST     WHITEHALL               43.56N  73.42W
07/08/2014  M68 MPH          WASHINGTON         NY   FACEBOOK

0930 PM     TSTM WND DMG     LAKE VANARE             43.37N  73.80W
07/08/2014                   WARREN             NY   TRAINED SPOTTER

            TREES DOWN AND ROAD CLOSED...NORTHWOODS ROAD OFF ROUTE
            9N

0940 PM     TSTM WND DMG     RED HOOK                42.00N  73.88W
07/08/2014                   DUTCHESS           NY   911 CALL CENTER

            TREES DOWN

0946 PM     TSTM WND DMG     MILAN                   41.95N  73.79W
07/08/2014                   DUTCHESS           NY   911 CALL CENTER

            TREES DOWN

0947 PM     TSTM WND DMG     1 SSE RHINEBECK         41.92N  73.90W
07/08/2014                   DUTCHESS           NY   911 CALL CENTER

            TREES DOWN

0958 PM     TSTM WND DMG     CLAVERACK               42.22N  73.72W
07/08/2014                   COLUMBIA           NY   911 CALL CENTER

            TREE DOWN ON POWER LINES ON SNYDERTOWN RD

1000 PM     TSTM WND DMG     ANCRAM                  42.05N  73.64W
07/08/2014                   COLUMBIA           NY   911 CALL CENTER

            WIRES DOWN

1005 PM     TSTM WND DMG     COPAKE                  42.10N  73.55W
07/08/2014                   COLUMBIA           NY   911 CALL CENTER

            TREE DOWN ACROSS TWIN BRIDGES ROAD

1050 PM     TSTM WND DMG     WILLIAMSTOWN            42.71N  73.20W
07/08/2014                   BERKSHIRE          MA   FACEBOOK

            LARGE TREE FELL ON HOUSE ON COLE AVE.

&&

EVENT NUMBER ALY1400311 ALY1400315 ALY1400312 ALY1400316 ALY1400329
ALY1400330 ALY1400314 ALY1400313 ALY1400317 ALY1400318 ALY1400319
ALY1400334 ALY1400320 ALY1400324 ALY1400327 ALY1400337 ALY1400325
ALY1400335 ALY1400328 ALY1400326 ALY1400322 ALY1400321 ALY1400332
ALY1400333 ALY1400331 ALY1400340 ALY1400339 ALY1400338 ALY1400336

WASULA
Local storm report, Jul 9, 1:30 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     LAKE LUZERNE            43.32N  73.84W
07/08/2014                   WARREN             NY   FACEBOOK

            TREES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ALY1400341

IRL
Special weather statement, Jul 9, 2:45 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
245 PM EDT WED JUL 9 2014

NYZ043-084-091915-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
245 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF HARTFORD...OR
ABOUT OVER HUDSON FALLS...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF HARTFORD BY 255 PM EDT
8 MILES NORTH OF SALEM BY 300 PM EDT
8 MILES SOUTH OF GRANVILLE BY 310 PM EDT

LAT...LON 4331 7326 4329 7325 4317 7328 4315 7355
      4339 7357 4348 7325 4331 7325
TIME...MOT...LOC 1845Z 260DEG 28KT 4327 7349

IRL
Special weather statement, Jul 9, 3:28 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT WED JUL 9 2014

NYZ063>066-092030-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
328 PM EDT WED JUL 9 2014

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF ELLENVILLE...OR ABOUT 8 MILES SOUTHEAST OF MONTICELLO...
AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
ELLENVILLE BY 345 PM EDT
MODENA BY 410 PM EDT
NEW PALTZ BY 415 PM EDT
HIGHLAND BY 425 PM EDT
FAIRVIEW...HYDE PARK AND POUGHKEEPSIE BY 430 PM EDT

LAT...LON 4152 7401 4158 7396 4158 7405 4161 7412
      4158 7412 4159 7419 4160 7425 4162 7426
      4159 7436 4166 7442 4174 7458 4187 7446
      4201 7374 4150 7373 4149 7392 4144 7399
TIME...MOT...LOC 1928Z 252DEG 28KT 4161 7454

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:03 PM EDTSpecial Weather StatementALYHamilton57 min
Jul 8, 8:08 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie, Ulster52 min
Jul 8, 8:14 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more61 min
Jul 8, 8:19 PM EDTSevere Thunderstorm WarningALYHamilton, Warren56 min
Jul 8, 8:41 PM EDTSevere Thunderstorm WarningALYGreene, Ulster64 min
Jul 8, 8:58 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Schoharie62 min
Jul 8, 9:08 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Warren, Washington37 min
Jul 8, 9:31 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess59 min
Jul 8, 9:51 PM EDTSpecial Weather StatementALYSaratoga, Washington39 min
Jul 8, 10:28 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer62 min
Jul 8, 10:48 PM EDTSevere Thunderstorm WarningALYDutchess57 min
Jul 9, 2:45 PM EDTSpecial Weather StatementALYWashington30 min
Jul 9, 3:28 PM EDTSpecial Weather StatementALYDutchess62 min
Jul 9, 5:12 PM EDTSpecial Weather StatementALYSchoharie48 min
Jul 9, 5:18 PM EDTSevere Thunderstorm WarningALYSchoharie27 min
Jul 9, 5:47 PM EDTSpecial Weather StatementALYAlbany, Schenectady, Schoharie28 min
Jul 9, 5:50 PM EDTSevere Thunderstorm WarningALYAlbany, Schoharie25 min
Jul 9, 6:04 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady26 min
Jul 9, 6:13 PM EDTSevere Thunderstorm WarningALYAlbany32 min
Jul 9, 6:24 PM EDTSevere Thunderstorm WarningALYRensselaer51 min
Jul 9, 6:45 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Jul 9, 6:49 PM EDTSpecial Weather StatementALYUlster56 min
Jul 9, 7:00 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington60 min
Jul 9, 7:10 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster65 min
Jul 9, 7:18 PM EDTSpecial Weather StatementALYRensselaer57 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.